Alert archive / Mississippi / River Flood Advisories in 2021
River Flood Advisory 5, NWS Jackson, MS
NWS Jackson, MS issued this river flood advisory at Mar 2, 2021, 9:40 AM CST for Clay County, Mississippi. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2021, 9:40 AM CST (15:40 UTC)
- Expired
- Mar 3, 2021, 11:04 AM CST
- In force
- 25 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tibbee Creek near Tibbee (TBBM6).
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02441000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
491
WGUS84 KJAN 021540 RRA
FLSJAN
Flood Advisory
National Weather Service Jackson MS
Issued by National Weather Service Huntsville AL
940 AM CST Tue Mar 2 2021
...The National Weather Service in Jackson has issued a Flood
Advisory for the following rivers in Mississippi...
Tibbee Creek Near Tibbee affecting Clay County.
For the Tennesse-Tombigbee River ...including Tibbee, Stennis Lock &
Dam, Columbus, Macon...elevated river levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 945 PM CST.
&&
MSC025-030345-
/O.NEW.KJAN.FL.Y.0005.210302T1540Z-210305T1200Z/
/TBBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
940 AM CST Tue Mar 2 2021
The National Weather Service in Jackson has issued a
* Flood Advisory for
the Tibbee Creek Near Tibbee.
* From this morning to Friday morning.
* At 8:30 AM CST Tuesday the stage was 22.4 feet.
* Action stage is 20.0 feet.
* Flood stage is 23.0 feet.
* Forecast...The river is expected to fall to 13.1 feet Sunday
morning.
* Impact...At 23.0 feet, Flooding in low areas on the left bank is
occurring.
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$1 follow-up statement
185
WGUS84 KJAN 031704
FLSJAN
Flood Advisory
National Weather Service Jackson MS
1104 AM CST Wed Mar 3 2021
...The Flood Advisory is cancelled for the following rivers in
Mississippi...
Tibbee Creek Near Tibbee affecting Clay County.
MSC025-031815-
/O.CAN.KJAN.FL.Y.0005.000000T0000Z-210303T1704Z/
/TBBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1104 AM CST Wed Mar 3 2021
...The Flood Advisory for the Tibbee Creek Near Tibbee has been
cancelled...
The Flood Advisory is cancelled for
the Tibbee Creek Near Tibbee.
* At 10:30 AM CST Wednesday the stage was 20.4 feet.
* Flood stage is 23.0 feet.
* Forecast...The river is expected to rise to a crest of 21.0 feet
just after midnight tonight.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Thu Fri Sat
Tibbee Creek
Tibbee 23.0 20.4 Wed 10 am CS 20.5 17.8 14.7
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$
2What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Mar 2, 6:11 AM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Mar 2, 6:11 AM CST, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Jackson MS 611 AM CST Tue Mar 2 2021 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: All sites are VFR this morning as light rain continues across much of the area. The rain will continue over most TAF sites through much of the day, with a mix of VFR/MVFR conditions. The rain will end from west to east later this afternoon into the evening hours. /15/ && .DISCUSSION... .Today and tonight...Rain is spreading across the area this morning out ahead of an upper low, that is centered over eastern Oklahoma. As the low approaches, the rain will increase in intensity later this morning and continue through much of the day. The heaviest rainfall amounts will be along and south of the Natchez Trace corridor, where most areas could receive as much as an inch, with isolated higher amounts by this evening. The heaviest rainfall amounts will be along the Highway 84 corridor. The upper low will move across north Mississippi later this afternoon into the evening hours, with the rain ending from west to east during this period. Surface high pressure will build in overnight, with skies becoming partly cloudy and lows falling into the mid/upper 30s for most of the area. /15/ Wednesday through Monday: With northwest flow aloft and surface high pressure following the exit of the trough, conditions will be quiet with near normal temps expected through Friday. Highs will be in the 60s with lows in the upper 30s to low 40s across the area. An upper shortwave moving around the ridge will dive down from the Colorado Rockies into the southern Plains on Friday and across our area late Friday into Saturday. Some rain will likely affect our CWA in this system with the southwestern parts of the area having the best chances for rainfall. Instability will be greatly limited and thus no severe storms are expected, much less any thunder. The shortwave will quickly move through the region Friday night into Saturday morning as the system moves around the base of the upper longwave trough situated over the eastern US. The remainder of the forecast will be quiet with near normal to slightly above normal temps continuing into next week. /10/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 48 38 60 37 / 93 11 0 0 Meridian 48 40 62 38 / 96 55 0 0 Vicksburg 48 37 60 37 / 90 2 0 0 Hattiesburg 53 40 62 38 / 97 27 0 0 Natchez 50 38 60 38 / 92 2 0 0 Greenville 45 36 58 38 / 66 4 0 0 Greenwood 47 37 60 37 / 78 16 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 15
Hazardous weather outlook, Mar 2, 4:11 AM CST, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 411 AM CST Tue Mar 2 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 411 AM CST Tue Mar 2 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 15 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
Nearby
River Flood Advisories in Mississippi, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.